Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Feb 17, 2001, 3:49 AM EST for Robeson County, North Carolina; Dillon County, South Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2001, 3:49 AM EST (08:49 UTC)
- Expired
- Feb 17, 2001, 4:30 AM EST
- In force
- 41 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties Robeson County, NC, Dillon County, SC
The radar
The Wilmington radar (KLTX), 95 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 170850 SVRILM NCC155-SCC033-170930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 349 AM EST SAT FEB 17 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DILLON COUNTY IN NORTHEAST SOUTH CAROLINA SOUTHERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 430 AM EST * AT 348 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER DILLON...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DILLON AT 400 AM EST LITTLE ROCK AT 405 AM EST SOUTH OF THE BORDER AT 415 AM EST ROWLAND AT 425 AM EST FAIRMONT AT 430 AM EST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...SEEK SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ 30 .END LAT...LON 3437 7959 3430 7951 3449 7910 3464 7930
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 2:15 AM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Feb 17, 2:15 AM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 215 AM EST SAT FEB 17 2001 KLTX VWP INDICATING 60KT WIND AT 2 KFT CURRENTLY. ETA VERIFYING NICELY. WINDS GUSTING TO AROUND 30 KT AT SEVERAL REPORTING STATIONS CURRENTLY. COLD FRONT WILL MOVE THROUGH WEST FORECAST AREA 12Z AND CLEAR THE COAST BY 14Z AS SHORT WAVE MOVES ACROSS UPSATE SC AND C NC EARLY THIS MONRING. I WILL KEEP CATEGORICAL POPS IN THIS MORNING. NEXT BATCH OF SHOWERS AND THUNDERSTORMS MOVING INTO A SLIGHTLY MORE UNSTABLE AIRMASS THAN WAS IN PLACE EARLIER AND CAP HAS ERODED AS WELL. LIS ALONG THE COAST PROGGED TO BE NEAR -1 THROUGH FRONTAL PASSAGE. OMEGA MAXIMIZES OVER CAPE FEAR AT 12Z. COULD SEE WINDS BREACH SVR CRITERIA...WITH BRUNT OF THUNDER PASSING ACROSS NORTHWEST FORECAST AREA BEFORE SUNRISE. CONCERN IS WHETHER WINDS WILL BREACH WIND ADVISORY CRITERIA TODAY WITH STRONG COLD AIR ADVECTION BEHIND FRONT...WINDS WILL EASILY MIX TO SURFACE. JET LIFTING OUT VERY EARLY THIS MORNING. WINDS EXPECTED TO MIX DOWN AFTER FRONTAL PASSAGE SHOULD SEE GUSTS TO 30 OR EVEN 35 MPH...BUT NOT STRONG ENOUGH TO WARRANT AN ADVISORY. WILL INCLUDE WINDY. CURRENT TEMPERATURE TREND FORECAST FOR TODAY LOOKS SUPERIOR. MAY HAVE TO TWEAK MORNING HIGHS UP SLIGHTLY THOUGH. STRONG COLD AIR ADVECTION THROUGH THE WEEKEND. LOWS SUNDAY NIGHT COLDER THAN TONIGHT WITH RADIATIONAL COOLING MAXIMIZED AS HIGH BUILDS DIRECTLY OVERHEAD. HIGH MOVES OFF THE COAST AND RETURN FLOW ALLOWS TEMPERATURES TO REBOUND EARLY/MIDDLE OF NEXT WEEK. UPPER FLOW TURNS ZONAL. NEXT COLD FRONT EARLY ON THURSDAY. WILL KEEP SMALL CHANCE OF SHOWERS IN FOR THAT DAY. WILL NOT PUT ANY THUNDER AT THIS TIME...LONG RANGE PROGS INDICATE INCREASING INSTABILITY AHEAD OF BOUNDARY THOUGH. ANOTHER SHOT OF POLAR AIR TO FOLLOW. MEX GUIDANCE TOO WARM. CWF: WILL GO FOR STRONG SCA TODAY AND WINDS SHOULD GUST IN EXCESS OF GALE ESPECIALLY IN THUNDERSTORMS THIS MORNING. WILL KEEP TREND OF SEAS BUILDING TO 8 TO 10 FT. WILL KEEP WIND AND SEAS ABOVE SMALL CRAFT ADVISORY CRITERIA INTO SUNDAY. FCSTID = 27 ILM 63 30 48 25 / 80 0 0 0 LBT 60 27 47 22 / 80 0 0 0 FLO 62 28 48 23 / 80 0 0 0 MYR 63 30 48 24 / 80 0 0 0 .ILM... NC...SCA AMZ250-252. SC...SCA AMZ254-256. DIGIORGI
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.